Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2018, 6:15 AM CDT for Clinton County, Fayette County, Marion County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 6:15 AM CDT (11:15 UTC)
- Expired
- Jun 26, 2018, 6:37 AM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, IL, Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
303
WUUS53 KLSX 261115
SVRLSX
ILC027-051-121-261200-
/O.NEW.KLSX.SV.W.0137.180626T1115Z-180626T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
615 AM CDT TUE JUN 26 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Clinton County in south central Illinois...
Northern Marion County in south central Illinois...
Southwestern Fayette County in south central Illinois...
* Until 700 AM CDT.
* At 615 AM CDT, a severe thunderstorm was located over Boulder,
moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Salem, Centralia, Sandoval, Odin, Kinmundy, Patoka, Fairman,
Boulder, Shattuc, Tonti, Junction City, Keyesport, Alma, Huey,
Vernon, Selmaville, Brubaker and Ferrin.
This includes Interstate 57 in Illinois between exits 116 and 127.
This also includes Carlyle Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3859 8879 3857 8930 3874 8934 3874 8926
3877 8925 3886 8885
TIME...MOT...LOC 1115Z 260DEG 18KT 3868 8923
HAIL...1.00IN
WIND...<50MPH
$$
Carney1 follow-up statement
064
WWUS53 KLSX 261137
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
637 AM CDT TUE JUN 26 2018
ILC027-051-121-261147-
/O.CAN.KLSX.SV.W.0137.000000T0000Z-180626T1200Z/
Clinton IL-Marion IL-Fayette IL-
637 AM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON...
NORTHERN MARION AND SOUTHWESTERN FAYETTE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3859 8879 3857 8930 3874 8934 3874 8926
3877 8925 3886 8885
TIME...MOT...LOC 1133Z 260DEG 18KT 3870 8909
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:57 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 2:57 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
257 AM CDT Tue Jun 26 2018
.SHORT TERM... (Through Late Tonight)
Issued at 256 AM CDT Tue Jun 26 2018
Forecast focus and challenges are in the short term today,
especially when it comes to POPs and timing of any potential severe
weather later today.
Radar at 07z shows area of TSRA riding along and just north of a
thermal gradient and associated weak sfc warm front from around St.
Louis to near Washington, MO. Storms have remained below severe
limits with heavy rain and frequent lightning observed.
A second area of TSRA will be moving across mainly the southeast
half of the CWA through this morning, which is where blended
guidance has focused higher pops and have adjusted accordingly.
H5 low that is moving across NE/IA will continue to move
east/northeast though the day. Out ahead strong warm and moist
advection will provide a good feed of instability through the day to
allow this mornings convection to continue and support redevelopment
later this afternoon. With clear skies to the west of current
convective area, rebounding temps and increasing dewpoints will
contribute to expected CAPES around 2000 j/kg later this afternoon.
SPC has added part of our southwestern CWA in an enhanced risk area
with slight risk surrounding that. Damaging wind and large hail
will be the main threats with storms today.
Sally
.LONG TERM... (Wednesday through Monday)
Issued at 256 AM CDT Tue Jun 26 2018
The low will be lifting northeast through the Great Lakes region on
Wednesday. Models show the cold front associated with the system
stalling out along the I-70 corridor in the wake of Tuesday night's
MCS. 500mb heights will be building through 5880 meters over the
lower Missouri and mid Mississippi Valleys and a weak surface ridge
will dip into the Midwest. Models are showing some very unstable
conditions Wednesday afternoon in the vicinity of the front, but
very little low level convergence. Additionally, forecast soundings
are showing a fairly strong subsidence inversion developing in the
afternoon in response to the strengthening upper level ridge. Slight
chance PoPs over the southern 1/3 of the forecast area across the
eastern Ozarks look entirely appropriate as this will be where the
CAP is weakest. Temperatures for Wednesday may be tricky as
potential cloud cover, isolated convection and frontal position are
tough to determine at this stage in the forecast but guidance
numbers in the upper 80s to low 90s look reasonable given the warm
start to the day and 850mb temps in the 18-20 degree range.
The warm front will lift north Wednesday night as low level flow
turns to the west-southwest. The GFS spits out some light QPF after
06Z in response to the warm advection...however the ECMWF and NAM
are dry over our area so will hold off adding PoPs for now. Of more
concern is Thursday afternoon/evening. Both the GFS and NAM are
developing a strong MCS over Iowa, and then turning it southeast and
moving the system along the Mississippi River late Thursday
afternoon into the evening. Both models are showing some pretty
extreme instability with MLCAPE in the afternoon in excess of 5000
J/Kg ahead of the MCS track. This set up is reminiscent of the July
19th 2006 derecho which impacted western Illinois and eastern
Missouri. We currently have a dry forecast on Thursday and Thursday
evening and we still have a little while to watch this develop in
the models, but Thursday afternoon and evening could get very
interesting. Regardless of precip chances, it looks hot on Thursday
at the beginning of our heat wave with highs likely reaching the mid
and upper 90s. High humidity in the wake of rain earlier in the
week will likely produce heat index values in excess of 105 degrees
across most if not all of the forecast area.
The heat wave will continue through the end of the week and into the
weekend. Medium range guidance builds the 5900+ meter H5 ridge
directly over the Mississippi Valley Friday and it lingers into
Saturday. There may be some relief from the worst of the heat by
Sunday as a broad longwave trof develops over the central U.S. This
should force the low level thermal ridge a bit further south, and
weaken the upper level ridge over the Mississippi Valley. GFS and
ECMWF therefore show an increasing chance for diurnal convection
which will help to keep the worst of the heat at bay. Do not
anticipate any changes to the current excessive heat watch as
Thursday and Friday still look downright oppressive.
Carney
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1255 AM CDT Tue Jun 26 2018
Current satellite and radar trends show convective activity
continuing to develop over southwest Missouri. This has the
potential to to expand into the region overnight and track
through the area during the morning hours. Current thoughts are
that much of the morning activity will remain southeast of KCOU
and KUIN, delaying precip development at these sites until
afternoon. KSUS/KSTL/KCPS stand the best chance at seeing precip
through mid- morning with some strong storms possible.
The afternoon setup is a bit more difficult to pinpoint, given
early morning convection. Should central Missouri remain clear and
destabilize Tuesday afternoon, another round of strong storms is
possible from about 18z through the evening. Outside of thunderstorms,
cigs/vsbys are expected to remain VFR with southerly winds
shifting out of the southwest through Tuesday afternoon.
SPECIFICS FOR KSTL:
VFR conditions are expected outside any thunderstorm activity. The
main concern will be the potential for stronger storms pushing in
from the southwest tonight through mid-morning. Locally heavy
rain and brief periods of lower visibility are likely within
thunderstorms. A bit of a lull will occur through late morning
after the first round. The main question then shifts to afternoon
development with the potential for another round of storms to
develop as the main system shifts east through the region. As to
how this plays out will depend on the coverage and intensity of
the early morning round with any remnant showers/cloud cover.
Expect thunderstorm potential to diminish significantly after
04-06z Wednesday.
Maples
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 88 73 90 75 / 60 60 20 5
Quincy 84 70 87 70 / 50 50 0 5
Columbia 85 70 90 73 / 50 50 10 10
Jefferson City 86 72 91 74 / 50 50 10 10
Salem 86 72 88 70 / 60 50 30 0
Farmington 86 72 90 71 / 60 40 30 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Thursday morning through Friday
evening for Jefferson MO-Lincoln MO-Saint Charles MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO.
IL...Excessive Heat Watch from Thursday morning through Friday
evening for Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 26, 4:08 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 408 AM CDT Tue Jun 26 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 408 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely across much of the area today. Some of the storms may be severe, particularly this evening across parts of central Missouri. Damaging winds and large hail are the primary threats from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms across parts of the area Wednesday and Thursday...and again beginning late Saturday night and continuing through Monday. Heat index values of 100 degrees or higher are expected Wednesday through Sunday during the afternoon and early evening hours. The highest heat index values are expected to be around 110 degrees on Thursday and Friday afternoon and evening, mainly across eastern Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today...particularly late this afternoon and this evening. Carney
In the hours before
Local storm report, Jun 26, 5:55 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL BONNE TERRE 37.92N 90.56W
06/26/2018 M0.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
0.25 TO .5 INCH HAIL.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 42 min |
| Jun 25, 8:01 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair, Washington | 6 hr |
| Jun 26, 5:34 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 26 min |
| Jun 26, 8:43 AM CDT | Special Weather Statement | LSX | Marion | 47 min |
| Jun 26, 9:47 AM CDT | Areal Flood Advisory | LSX | Clinton, Marion | 3 hr |
| Jun 26, 11:22 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 14 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.